Depressed

In June I Had a Pulmanery embolism , I have just been diagnosed with COPD Aug then last month I was sorted diagnosed with wet AMD or CRS at the moment the consultant isn't sure. I am going to have 3 injections then back to the consultant. With COPD I have steroid in my inhaler if I have an exacerbation I have to take more, I was wondering if anyone knows if steroids can interfere with vision. I am also a bit nervous of my first injection as I was told the infection risk is high? I have a compromised immune system due to fibromyalgia which I have had for 25 years. I also have arthritis due to an accident I feel I have enough on my plate and Iam scared stiff of at the thought of infections and what they can do. I love to craft anything from quilt making to toys topaper animals from old books I am wheelchair bound so I am limited any way I fee as if my world is falling around me at a rapid pace, and really don't know what to do I don't want to just sit and feel useless I'm only 64, help anyone?

Love to you all

6 Replies

oldestnewest
  • Hi shannie sending you a big hug x you definitely have a lot on your plate. This must be the last thing you wanted to hear and feeling depressed is perfectly normal (you have had an awful shock which takes a little time to overcome). I would guess you've already been used to making the best of things so this is just another opportunity to take a deep breath and crack on with wringing as much out of life as you can xxx

    I too was v worried about infection but 2yrs on I'm more relaxed. Your clinic will advise but basically don't get anything in your eye the 5days post inj (I wear overglsses with side pieces to keep dust away when I go outside, keep hands scrupulously clean try not to rub eyes, and I don't put lubricating drops in if I can avoid it but would open a new bottle).

    The inj don't hurt just a bit of pressure usuually but some find the drops they put in can be irritating afterwards. There are things can be done - you will find posts on here with more info x

    It is scary thinking about it but we've all been there so you are not alone, after the 1st you will feel better. Can't say look forward to them but not as panicky now x

    Worth contacting the Macular Society who have lots of info on their website and a helpline 0300 3030 111

    Good luck going forward. Try not to worry, once you get a firm diagnosis you can then get to grips with things.

    There are lots of great people on here who will give you support and answers. Sorry I don't know about steroids, does it say on the data sheet? Suggest you ask your gp. or the Mac Soc May know.

  • Omg you really going through it! I'm having similar probs this year. From being a very fit 68 year old diagnosed with wet amd in June and having injections. Had four so far gotta have 8. Then I got shingles and out of blue dry cough and gasping for breath. Xray showed interstitial lung desease but need a ct scan which is proving difficult. I'm still breathless but not as bad. I might have that copd I don't know yet. Hugs from

    Squinty it's so scary isnt it. The breathlessness xx

  • Hello Shannie. No wonder you feel depressed; it's inevitable at the moment -- please give yourself time to recover from this latest news. I do hope you have family/friends nearby who can understand what you are going through because Christmas can be a sorry time if you're feeling low.

    The more you can find out about your eye condition the easier it will become to deal with the treatment. (I Google everything, and joined the Macular Society and Health Unlocked.) Maybe you could ask around if you'd like to find a local support group.

    I had a bilateral pulmonary embolism 40-odd years ago, now have diabetes, a heart problem and wet AMD in both eyes, one still being treated. And in a couple of weeks, to my surprise, I become 85, so hang on in there, keep crafting, and you'll be an example to us all of what the human spirit can achieve.

    Warmest best wishes for a really happy festive season. XX

  • Hello

    Depression is a strange thing, you obviously have help from your GP and others so discuss how you feel with them. Better sooner than later and get family and friends to keep an eye on you. Some may be a little unsympathetic unless they've been there, be patient with them. Your activities are good therapy, keep these up.

    My wife has serious depression having been hospitalised several times and is on medication. Yet when diagnosed with cancer sailed through two operations, chemo and radio therapy. As I said it's strange and can affect anyone. You have recognised you feel low which is good, but do make sure your health care contacts know how you feel, that's a crucial first step.

  • Hi Shanni04

    There is not much I can add to what has been said already. I am just another well-wisher who understands your moments of severe depression, which most of us have experienced to a greater or lesser degree and still from time to time have our moments.

    As for steroids I do know that, while they reduce inflamation, when taken over a long period of time they can also compromise your immunity to infections. I am sure that your medical teams who treat your various conditions will be well aware of this. eyesright has given you some very good tips on how to reduce the risk of eye infection after your injections.

    Best wishes x

  • Dear Shannie04,

    I am sorry to hear about your concerns.

    Just to make you aware, the impact of the diagnosis of any eye condition and indeed any stage in the process is generally compared to experiencing bereavement. Individuals frequently go through very similar feelings and responses and in no set order.

    We do have a free telephone counselling service. Please contact us for further details if this is of interest. We need the individual’s verbal consent in order to be able to refer them. It takes the lead counsellor a maximum of a week to make the initial call. Our counsellors are fully trained and the majority have sight loss themselves. Sessions consist of approximately 6 of around 45-50 minutes each. I am copying a link to our booklet Emotional impact which references the counselling service:

    macularsociety.org/sites/de...

    Please contact us on our helpline to discuss your concerns further.

    Our helpline is open 9am – 5pm Monday to Friday on 0300 3030 111, or you can contact us via email at help@macularsociety.org

    Kind regards,

    Macular Society helpline

You may also like...